Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 3, 2019, 9:10 AM CST for 5 counties in Alabama. It took effect at Jan 4, 2019, 8:46 AM CST. It was in force for 76 min.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2019, 9:10 AM CST (15:10 UTC)
- In effect from
- Jan 4, 2019, 8:46 AM CST
- Expired
- Jan 4, 2019, 10:02 AM CST
- In force
- 76 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Oliver Lock and Dam (TODA1). The gauge peaked at 125.58 ft at Jan 4, 2019, 7:00 PM CST.
- Action stage
- 122 ft
- Minor stage
- 129 ft
- Moderate stage
- 138 ft
- Major stage
- 146 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02465005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
687
WGUS44 KBMX 031510
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
910 AM CST Thu Jan 3 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Oliver Lock and Dam Affecting Greene...
Hale...Marengo...Sumter and Tuscaloosa Counties.
.Forecasted rainfall during the next 24 hours will produce rises
on the Black Warrior River at Oliver Lock and Dam...and a flood
warning is now in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-040309-
/O.NEW.KBMX.FL.W.0002.190104T1446Z-190106T0300Z/
/TODA1.1.ER.190104T1446Z.190105T0000Z.190105T1500Z.NO/
910 AM CST Thu Jan 3 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Oliver Lock and Dam.
* from Friday morning to Saturday evening...or until the Warning is
cancelled.
* At 8:30 AM Thursday The stage Was 119.8 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue
to rise to near 130.2 feet by Friday evening. The river will
fall below flood stage by late Saturday morning.
* Impact...At 129 feet...Flooding of agricultural lands in areas
southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$2 follow-up statements
447
WGUS84 KBMX 040154
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
754 PM CST Thu Jan 3 2019
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam and Selden Lock and Dam...
.Rainfall today and additional rainfall tonight will prolong the
high water levels along the Black Warrior River...and a flood warning
remains in effect at Oliver Lock and Dam and Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-041353-
/O.EXT.KBMX.FL.W.0002.190105T0430Z-190106T0112Z/
/TODA1.1.ER.190105T0430Z.190105T0600Z.190105T1312Z.NO/
754 PM CST Thu Jan 3 2019
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from Friday evening to Saturday evening...or until the warning is
cancelled.
* At 7:30 PM Thursday the stage was 122.6 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and
continue to rise to near 129.1 feet by Saturday morning. The river
will fall below flood stage by Saturday morning.
* Impact...At 129 feet...Flooding of agricultural lands in areas
southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-041353-
/O.CON.KBMX.FL.W.0032.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.181229T0127Z.190101T1045Z.000000T0000Z.NO/
754 PM CST Thu Jan 3 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Thursday the stage was 96.3 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 99.2 feet by
early Monday morning then begin falling.
* Impact...At 98 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$494
WGUS84 KBMX 041602
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1002 AM CST Fri Jan 4 2019
...The flood warning is cancelled for the Black Warrior River At
Oliver Lock and Dam...
.Levels on the Black Warrior River at Oliver Lock and Dam are
forecasted to crest below flood stage after midnight then fall.
The Flood Warning is cancelled for this location.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last Flood Warning issued for the Black Warrior River
at Oliver Lock and Dam for this event.
&&
ALC063-065-091-119-125-041632-
/O.CAN.KBMX.FL.W.0002.000000T0000Z-190106T0112Z/
/TODA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST Fri Jan 4 2019
The Flood Warning is cancelled for
The Black Warrior River At Oliver Lock and Dam.
* At 9:30 AM Friday the stage was 124.6 feet.
* Flood stage is 129 feet.
* Forecast...The river will crest below flood stage at 125.2 feet after
midnight tonight.
* Impact...At 125 feet...Flooding of some roads leading into homes
in the Hemphill Bend area southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 3, 5:30 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 3, 5:30 AM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 530 AM CST Thu Jan 3 2019 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. The dreary pattern continues with more rain for the short term. Several waves of energy will push through the area today and tonight. The first wave is pushing across the north right now and will begin to slide south and east this morning. Looks like the best coverage after 6 am will be generally along the I-59/I-20 corridor. We are beginning to see an end to the rain in northeast MS and that trend will continue this morning. By the afternoon the next wave will begin to enter the southwest. That is really when we will need to watch out for any flooding concerns to begin. Higher rain chances will be along the weak surface front and just to the north of it, generally between I-20 and I-85. This system continues to slide east through the night, with widespread showers taking over the entire forecast area by midnight. Temperatures will pretty much be steady after 6 pm tonight and then actually go up a degree or so overnight as dewpoint increase across the area. 16 .LONG TERM... Friday through Thursday. The surface low is beginning to lift northeastward out of our area early on Friday. We'll still have widespread rain showers generally east of I-65 for the morning commute, but rain begins to lift out of the region by mid to late morning, so we'll see a general decrease in rain chances from southwest to northeast Friday morning into the afternoon. This decreasing trend continues into the evening and overnight with rain chances ended for all of Central AL by midnight. We finally get a break for the rain after Friday. Ridging builds in across the Southeastern CONUS for the weekend, leading to clear skies and mild diurnal temperatures. Another trough dips through the Western US late Sunday into Monday, developing a surface low on the lee side of the Rockies by Sunday night. The low is expected to lift northeastward into the Great Lakes region, stretching a cold front through the Mid MS Valley and ArkLaTex by Monday evening. However, by the time the frontal boundary approaches Central AL, the synoptic trough has become more flat, which will weaken the overall forcing with the front. I've carried 30-40% PoPs north of the I-85 corridor Monday evening into the overnight hours, but models have trended drier in recent runs, so by Tuesday morning, I've dropped rain chances to roughly 15%. Ridging builds back in across the Gulf States Tuesday afternoon and persists through Thursday, leading to another few days of drier weather for the middle part of next week. 25/Owen && .AVIATION... 12Z TAF Discussion. Wave number 1 beginning to move into the TCL/BHM/EET vicinity and will see lowering ceilings through the morning. This wave will slide across the north impacting the ANB/ASN sites as well. Other isolated showers are impacting TOI right now but will likely move out very soon. Scattered showers for the rest the day, before the larger scale rain event moves in late this afternoon into tonight. Pretty much IFR for the 24 hours with a possibility of a brief period of MVFR for this afternoon. 16 && .FIRE WEATHER... Rain chances continue today and into tomorrow. There could be a brief break in the rain early to midday Thursday before again becoming widespread late Thursday through midday Friday. Drier conditions are expected for the weekend and into early next week. Overall, there are no fire weather concerns due to higher min RHs and saturated grounds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 53 50 57 37 57 / 90 100 90 30 0 Anniston 53 52 59 38 58 / 80 100 100 20 0 Birmingham 54 52 55 38 58 / 90 100 80 20 0 Tuscaloosa 54 53 54 38 59 / 90 100 50 10 0 Calera 54 53 55 39 59 / 90 100 70 20 0 Auburn 60 55 61 41 58 / 60 100 100 10 0 Montgomery 59 56 60 40 62 / 60 100 60 0 0 Troy 65 58 61 41 61 / 60 100 80 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch from noon CST today through late tonight for the following counties: Greene...Hale...Marengo...Pickens... Sumter. &&
Hazardous weather outlook, Jan 3, 3:02 AM CST, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 302 AM CST Thu Jan 3 2019 ALZ011>015-017>050-041215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 302 AM CST Thu Jan 3 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Flooding will continue along the Tombigbee, Black Warrior, and Sucarnoochee river basins. Please refer to river flood warnings for the latest information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River flooding will continue into at least early next week along portions of the Tombigbee, Black Warrior, and Sucarnoochee river basins. Please refer to river flood warnings for the latest information. Additional rainfall of 1 to 2 inches through Friday could also cause flooding of low lying and poor drainage areas in Greene, Hale, Marengo, Pickens, and Sumter Counties. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.